Moments of Wonderful

…rather than a lifetime of nothing special. A diabetes blog.

Moments of Wonderful - …rather than a lifetime of nothing special. A diabetes blog.

Sensitive

It was only just barely day three on my site when it started to itch. I am used to blood on my fingertips from blood sugar checks, and even a drop or two occasionally from an infusion site change, but I think a blood blister under the connection site (which does not even go under the skin) is really pushing the limits for me.

irritated site

irritated site

Category: pump
  • Mary says:

    My son is about to go on a pump. This very subject is a concern for me since I have allergies to everything imaginable! I wonder how he’ll react to the adhesive. Generally, people do not understand how “one more thing” can be a BIG deal to a person with diabetes. My son is about to get his first tooth filling (he’s 13). He is so full of anxiety over the shot he’s going to get, I’m not sure what to do. So, do they make “sensitive skin” site patches? Is your blood blister from pulling it off?

    May 27, 2010 at 10:13 am
  • Lorraine says:

    The pictures never seem to do it justice. I’m often blind to the battle scars of D, but every once is a while, I step back and look and well… 🙁

    May 27, 2010 at 10:27 am
  • Sara says:

    Mary –

    Unfortunately the blood blister is not from pulling it off, but simply from wearing it. It was itching and burning and that is what happened as a result. I do have sensitive skin and live in a hot, humid climate so it isn’t something that is going to happen to everyone.

    May 27, 2010 at 10:48 am
  • Roo.be says:

    I don’t know where this originates (geographically) but here in the UK there is a product available on prescription called Cavilon. It is a pump action spray which creates a barrier between the adhesive product and the skin without compromising the adhesiveness.

    I too experienced similar problems early in my pump use and found that changing the cannula type and more frequent changes fixed pretty much all the problems, I went from the steel inflexible style which caused me bruising and blistering regularly to the flexible Teflon style with which I’ve had no problems. I also change every other day.

    May 27, 2010 at 10:58 am
  • Cindy says:

    I had the very same problem, turns out I was allergic to the teflon.. try switching sets (to a different type) The manufacturer should be able to send you samles of different kinds that do not have the teflon in them… it worked for me, maybe it could help you too?

    May 27, 2010 at 11:36 am
  • Sara says:

    Thanks for the advice guys.

    It’s not the teflon because 1)I am not using a teflon set, I am using the Sure-T (steel needle) and 2) it is not where the set is inserted, it is from the secondary disconnection site that is just adhesive.

    It could be an allergy to the adhesive but not to telfon 🙂

    May 27, 2010 at 11:47 am
  • George says:

    Yesterday I swear I was going to pull off a layer of skin when I removed my set. I have had such horrible numbers that I wonder if I should try the Sure-T’s. Do you think I would get better absorbtion?

    sorry about this Sara. A blood blister and not even where the actual site it. LAME!

    May 27, 2010 at 11:54 am
  • Mary says:

    Thanks, Sara. I’m glad to be a bit more prepared with the possibilities.

    May 27, 2010 at 1:00 pm
  • cindy says:

    oh yeah.. the piggy tail… i never used that thing either 🙂 I just folded the adhesive over on it’s self.. it’s really just a safe guard so you don’t pull your set out. 🙂

    May 27, 2010 at 1:36 pm
  • Roo.be says:

    If it’s the adhesive and not the insertion site then try a spray barrier film. I did some checking and Cavilon is available in the US also. It’s made by 3M. Intermittent reaction could be down to length of time in place though. Maybe try changing the connection more often.

    Is there a product available where the secondary connection doesn’t have to be adhered to the skin? I’ve figured that we’re in different parts of the world and probably have slightly different equipment but I previously used a steel needle with a secondary connection which simply clipped on, no adhesive required.

    May 27, 2010 at 1:48 pm
  • Ellen says:

    My skin looks like that all over, everywhere I have to use adhesive and i wear a pump and CGM. It is worse if I forget to use IV Prep, but the CGM ALWAYS leaves marks from the tape.

    May 27, 2010 at 2:37 pm
  • Scott K. Johnson says:

    Ouch! That doesn’t look fun at all!

    May 27, 2010 at 5:33 pm
  • karena says:

    yikes! Made me think of crop circles. I loves my sofsets, never had any trouble. Running to knock on wood!! And I hope that is just a weird thing and won’t be a recurring problem.

    May 27, 2010 at 8:33 pm
  • Jollymon says:

    I think April out in the DD forums had something similar develop while she was on vaction. I think speculation was made that maybe it was something with the adhesive or something.

    I’m wondering if something has changed with mm’s infusion sets. Or if there is an issue with a certain “lot” of them. I really don’t know for sure, but maybe.

    If you think its the infusion set, you should contact mm and get some help.

    May 27, 2010 at 10:37 pm

Your email address will not be published. Required fields are marked *

*

%d bloggers like this: